Check with your doctor first

The New Straits Times, August 14 ,1995

Q: I am a 60-year-old man. I recently bought 25mg mesterolone pills, recommended to me by a friend to be used as a daily supplement to maintain 'manhood'. I would like to know if these pills are safe to use. 

A: Mesterolone is a synthetic androgen. It has many uses but generally, it is indicated as a replacement therapy or as treatment for disorders resulting from the absence or lack of hydrogen production such as impotence. However, it is not effective in impotence not associated with hypogonadism. Thus, this medication should not be used until you have checked with your doctor or pharmacist.

As with any other medication, there are always risks and benefits that should be considered. Androgens have been associated with increased risk of enlarged prostate or even  prostate cancer in elderly men. In addition, they can increase blood cholesterol concentration and may worsen pre-existing heart or blood vessel disease.

Some patients may develop a condition known as bladder irritability and priapism (where the patient develops frequent or continuing erections). Others may experience nausea, vomiting, swelling of the feet or lower legs, rapid weight gain, dizziness, headache, flushing or redness of the skin, and unusual bleeding but these generally occur less frequently.

We urge you to see your doctor before taking this medication. He should be able to assess whether you need it in the first place and also examine you to ensure that you do not have any condition that might be aggravated by the drug.


  >  Penafian   
  >  Dasar Privasi
  >  Piagam Pelanggan    
  >  Dasar Keselamatan
  >  Peta Laman
  >  Galeri
  >  Hakmilik   
  > 
iconadminblack icfb ictwit icrss icyoutube



s utube s fb